Alert archive / California / Wind Advisories in 2015
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 22, 2015, 1:40 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 23, 2015, 8:00 PM PDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 1:40 PM PDT (20:40 UTC)
- In effect from
- Apr 23, 2015, 8:00 PM PDT
- Expired
- Apr 26, 2015, 12:00 AM PDT
- In force
- 52 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS76 KSGX 222040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT WED APR 22 2015 ...STRONG AND GUSTY WEST WINDS THURSDAY NIGHT THROUGH FRIDAY NIGHT... .A STRONG BUT FAST-MOVING UPPER LEVEL DISTURBANCE WILL BRING STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS...BEGINNING THURSDAY EVENING AND CONTINUING THROUGH FRIDAY NIGHT. CAZ058-061-062-065-230500- /O.NEW.KSGX.WI.Y.0014.150424T0300Z-150425T0900Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 140 PM PDT WED APR 22 2015 ...WIND ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 2 AM PDT SATURDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 60 MPH WILL BE POSSIBLE AT TIMES. * TIMING...WINDS WILL BEGIN INCREASING THURSDAY EVENING...REACHING MAXIMUM STRENGTH FRIDAY AFTERNOON BEFORE WEAKENING LATE FRIDAY NIGHT. * LOCATION...IN EAST-WEST ORIENTED MOUNTAIN PASSES AND ON ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED AT TIMES WITH BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
10 follow-up statements
758 WWUS76 KSGX 230411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT WED APR 22 2015 ...STRONG AND GUSTY WEST WINDS THURSDAY NIGHT THROUGH FRIDAY NIGHT... .A FAST-MOVING UPPER LEVEL DISTURBANCE WILL BRING STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS...BEGINNING THURSDAY EVENING AND CONTINUING THROUGH FRIDAY NIGHT. CAZ058-061-062-065-231230- /O.CON.KSGX.WI.Y.0014.150424T0300Z-150425T0900Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 911 PM PDT WED APR 22 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THURSDAY TO 2 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH AND BELOW THE WINDIEST PASSES. * TIMING...WINDS WILL BEGIN INCREASING THURSDAY EVENING... REACHING MAXIMUM STRENGTH FRIDAY AFTERNOON BEFORE WEAKENING LATE FRIDAY NIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED AT TIMES WITH BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
672 WWUS76 KSGX 231051 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 351 AM PDT THU APR 23 2015 ...STRONG AND GUSTY WEST WINDS TONIGHT THROUGH FRIDAY NIGHT... .A FAST-MOVING UPPER LEVEL DISTURBANCE WILL BRING STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS...BEGINNING THIS EVENING AND CONTINUING THROUGH FRIDAY NIGHT. CAZ058-061-062-065-232100- /O.CON.KSGX.WI.Y.0014.150424T0300Z-150425T0900Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 351 AM PDT THU APR 23 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. OCCASIONAL GUSTS UP TO 65 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...WINDS WILL BEGIN INCREASING THIS AFTERNOON...THEN REACH MAXIMUM STRENGTH FRIDAY AFTERNOON BEFORE WEAKENING LATE FRIDAY NIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8, I-10, I-15, AND US-395. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. ISOLATED WIND DAMAGE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
529 WWUS76 KSGX 231937 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1237 PM PDT THU APR 23 2015 ...STRONG AND GUSTY WEST WINDS TONIGHT THROUGH FRIDAY NIGHT... .A FAST-MOVING UPPER LEVEL DISTURBANCE WILL BRING STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS...BEGINNING THIS EVENING AND CONTINUING THROUGH FRIDAY NIGHT. CAZ058-061-062-065-240500- /O.CON.KSGX.WI.Y.0014.150424T0300Z-150425T0900Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 1237 PM PDT THU APR 23 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. OCCASIONAL GUSTS UP TO 65 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...WINDS WILL BEGIN INCREASING THIS AFTERNOON...THEN REACH MAXIMUM STRENGTH FRIDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8...I-10...I-15 AND US-395. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. MINOR WIND DAMAGE POSSIBLE. * OUTLOOK...STRONG AND GUSTY WEST WINDS WILL LIKELY CONTINUE THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
615 WWUS76 KSGX 240411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT THU APR 23 2015 ...STRONG AND GUSTY WEST WINDS TONIGHT THROUGH FRIDAY NIGHT... .A FAST-MOVING UPPER LEVEL DISTURBANCE WILL BRING STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY NIGHT. CAZ058-061-062-065-241300- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150425T0900Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 911 PM PDT THU APR 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL CONTINUE SATURDAY INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
624 WWUS76 KSGX 241132 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 432 AM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A LITTLE STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING WINDS THAT ARE A LITTLE STRONGER AND MORE WIDESPREAD FOR LATE SATURDAY INTO SATURDAY EVENING. CAZ055-056-242130- /O.NEW.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-242130- /O.EXB.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ APPLE AND LUCERNE VALLEYS- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT SATURDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. GUSTS TO 55 MPH FOR SATURDAY AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 60 MPH. * TIMING...WINDS DIMINISHING SOME FOR LATE TONIGHT INTO SATURDAY MORNING...THEN ANOTHER ROUND OF A LITTLE STRONGER WINDS FOR SATURDAY AFTERNOON AND EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-061-062-065-242130- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL CONTINUE SATURDAY INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
506 WWUS76 KSGX 242050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING STRONGER AND MORE WIDESPREAD WINDS FOR LATE SATURDAY INTO SATURDAY EVENING. CAZ058-060>062-065-250500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 150 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH SATURDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-250500- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 150 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS76 KSGX 250447 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 947 PM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONGER AND MORE WIDESPREAD WINDS SATURDAY AFTERNOON INTO SATURDAY EVENING. CAZ058-060>062-065-251200- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 947 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH SATURDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...AND I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-251200- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 947 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRIGHT
315 WWUS76 KSGX 251017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 AM PDT SAT APR 25 2015 ...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA AND NEVADA WILL BRING STRONGER ONSHORE FLOW THROUGH THIS EVENING WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...STRONGEST THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH LATE TONIGHT. CAZ058-060>062-065-252130- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 317 AM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS THIS AFTERNOON AND EVENING... DIMINISHING LATE TONIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...AND I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-252130- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 317 AM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS DURING THE LATE AFTERNOON THROUGH THE EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
441 WWUS76 KSGX 252010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT SAT APR 25 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND WILL THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A NORTHEAST WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN PASSES. CAZ058-060>062-065-260515- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 110 PM PDT SAT APR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL SLOPES AND PASSES. * TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE TONIGHT AFTER MIDNIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-260515- /O.EXT.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 110 PM PDT SAT APR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES. * TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TARDY
886 WWUS76 KSGX 260502 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1002 PM PDT SAT APR 25 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND WILL THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A NORTHEAST WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN PASSES. CAZ058-060>062-065-260700- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 1002 PM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL SLOPES AND PASSES. * TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE TONIGHT AFTER MIDNIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-260700- /O.CON.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 1002 PM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES. * TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:10 AM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 9:10 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 AM PDT WED APR 22 2015 .SYNOPSIS... PERIODS OF CLOUDS AND COOLER WEATHER WILL PERSIST FOR THE REMAINDER OF THE WORK WEEK DUE TO A SUCCESSION OF LOW PRESSURE SYSTEMS. SCATTERED SHOWERS ARE POSSIBLE AT TIMES AS WELL...MAINLY IN THE MOUNTAINS WHERE ISOLATED THUNDERSTORMS ARE EXPECTED. GUSTY WEST WINDS WILL DEVELOP ON FRIDAY IN THE MOUNTAINS AND ADJACENT DESERT SLOPES. IT WILL BE DRY AND WARMER FOR NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... COOL AGAIN THIS MORNING WITH A FEW LIGHT SHOWERS IN THE COASTAL AREAS OF SAN DIEGO COUNTY. EXPECT THESE SHOWERS TO END BY LATE MORNING...BUT DAYTIME HEATING COULD COMBINE WITH MODEST MOISTURE AND INSTABILITY TO PRODUCE SHOWERS AND POSSIBLY TSTMS OVER THE MTNS THIS AFTERNOON. UPPER LEVEL LOW PRESSURE WILL CONTINUE TO DOMINATE OVER SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. THIS WILL CONTINUE THE PATTERN OF COOL UNSETTLED WEATHER THROUGH FRIDAY. DURING THIS TIME...WE CAN EXPECT MOSTLY CLOUDY SKIES...TEMPERATURES 5 TO 10 DEGREES BELOW SEASONAL AVEAGES AND PERIODS OF SHOWERS...WITH THUNDERSTORMS POSSIBLE OVER THE MTNS. ONSHORE PRESSURE GRADIENTS WILL PRODUCE LOCALLY GUSTY WEST WINDS OVER THE MTNS AND ON ADJACENT DESERT AREAS TODAY. THE STRONGEST WINDS WILL BE IN THE FAVORED CANYONS AND PASSES WHERE GUSTS OF 40 MPH ARE POSSIBLE. THE WEST WINDS INCREASE SIGNIFICANTLY FOR THU EVENING THROUGH FRI...WITH LOCAL WIND GUSTS TO 60 MPH POSSIBLE IN FAVORED LOCATIONS. THE LOW PRESSURE MOVES EAST SAT MORNING...HOWEVER ONSHORE FLOW AND MINOR DISTURBANCES IN THE NW FLOW ALOFT WILL CONTINUE VARIABLE CLOUDINESS THROUGH SUNDAY...WITH SLIGHTLY BELOW TO NEAR NORMAL TEMPERATURES. DIURNALLY GUSTY WINDS WILL LIKELY CONTINUE THROUGH SATURDAY AND SATURDAY NIGHT AS WELL DUE TO STRONG ONSHORE SFC PRESSURE GRADIENTS. FOR SUN NIGHT THROUGH TUE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST...BRINGING HIGHER TEMPERATURES AND DRY CONDITIONS WITH PERIODS OF WEAK TO MODERATE OFFSHORE FLOW. THE MARINE LAYER WILL BE SIGNIFICANTLY REDUCED...WITH NIGHT AND MORNING LOW CLOUDS LIMITED TO THE COASTAL AREAS. COOLER AGAIN WITH INCREASING CLOUDS NEXT WED AS ANOTHER LOW PRESSURE TROUGH APPROACHES FROM THE NW. && .AVIATION... 221551Z...MOSTLY OVC STRATUS OVER THE COAST...VALLEYS AND COASTAL SLOPES...WITH BASES 3000-5000 FT MSL...TOPS AROUND 6000 FT MSL...LOCAL -DZ...AND MTN OBSCURATION OF LOWER SLOPES. THESE CLOUDS PARTIALLY CLEARING THROUGH 23/0000 UTC...WITH MTN OBSCURATION CONTINUING. OVER MTNS/DESERTS...SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING DURING THE 2000-23/0500 UTC TIME-PERIOD...WITH BASES 10000-15000 FT MSL AND CB TOPS TO 30000 FT MSL. THUNDERSTORMS MAY PRODUCE STRONG DOWNDRAFTS...HEAVY RAIN AND SMALL HAIL. 23/0000-1500 UTC...THICKENING BKN-OVC CLOUD DECKS IN THE 2000-8000 FT MSL LAYER OVER THE COAST/VALLEYS/MTNS...WITH MTN OBSCURATION OF LOWER SLOPES AND EMBEDDED ISOL-SCT LIGHT SHOWERS. DESERTS SHOULD HAVE MOSTLY UNRESTRICTED VIS...WITH SCT-BKN CLOUDS AOA 10000 FT MSL DURING THAT TIME-PERIOD. AFTER 23/0000 UTC...W WINDS 15-25 KT WITH GUSTS 30-35 KT OVER MTN RIDGES...DESERT SLOPES...THROUGH PASSES/CANYONS AND INTO PORTIONS OF ADJACENT DESERT AREAS WILL PRODUCE MOD-STG UDDFS/LLWS OVER AND E OF THE MTNS. && .MARINE... 851 AM...NORTHWEST WINDS EXPECTED TO STRENGTHEN SATURDAY EVENING THROUGH SUNDAY MORNING OVER THE COASTAL WATERS AS A TROUGH OF LOW PRESSURE MOVES BY TO THE NORTH. THIS COULD RESULT IN WIND GUSTS OF 25-30 KT AND SHORT-PERIOD CHOPPY SEAS OF 6-9 FEET. THESE CONDITIONS WOULD BE HAZARDOUS TO SMALL CRAFT. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...HARRISON
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.